Alert archive / California / Flash Flood Warnings in 2014

Flash Flood Warning 54, NWS San Diego, CA

December 12, 2014Orange County, California

NWS San Diego, CA issued this flash flood warning at Dec 12, 2014, 4:41 AM PST for Orange County, California. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 12, 2014, 4:41 AM PST (12:41 UTC)
Expired
Dec 12, 2014, 1:30 PM PST
In force
9 hr
Issued by
NWS San Diego, CA
Area
Storm-based polygon
Flood severity
None

County Orange County, CA

The radar

The Santa Ana Mts radar (KSOX), 9 km from the middle of the area, began a volume at 12:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 0.7 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2014-12-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2014-12-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 171 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
821 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
171 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

247 
WGUS56 KSGX 121241
FFWSGX
CAC059-121630-
/O.NEW.KSGX.FF.W.0054.141212T1241Z-141212T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
441 AM PST FRI DEC 12 2014

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL ORANGE COUNTY IN SOUTHWEST CALIFORNIA...

* UNTIL 830 AM PST

* AT 427 AM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A NARROW BAND OF HEAVY PRECIPITATION MOVING INTO NORTHWESTERN      
  ORANGE COUNTY. THIS BAND HAS A HISTORY OF PRODUCING RAINFALL RATES 
  OF TWO-THIRDS TO ONE INCH OF RAIN PER HOUR..AND RAINFALL OF THIS   
  INTENSITY IS EXPECTED TO CONTINUE. THIS BAND IS EXPECTED TO REACH  
  THE SILVERADO BURN AREA BETWEEN 515 AND 530 AM...WITH THE HEAVIEST 
  PRECIPITATION BETWEEN 530 AND 630 AM. RAINFALL INTENSITY WILL      
  DECREASE AFTER ABOUT 630 AM. AN ADDITIONAL ONE-QUARTER TO          
  ONE-THIRD INCH OF RAIN IS POSSIBLE BETWEEN 630 AM AND 830 AM.

* THE STORM IS CAPABLE OF PRODUCING FLASH FLOODING AND DEBRIS FLOWS  
  IN AND BELOW THE SILVERADO FIRE BURN AREA...INCLUDING SILVERADO    
  CANYON.

FLASH FLOODS AND DEBRIS FLOWS ARE LIKELY TO OCCUR IN THE SILVERADO
CANYON AREA DUE TO HEAVY RAIN FALLING OVER THE SILVERADO FIRE BURN
SCAR. THIS INCLUDES HOMES AND BUSINESSES IN AND AROUND SILVERADO
CANYON ROAD. THIS IS A DANGEROUS SITUATION FOR SILVERADO CANYON
RESIDENTS...AND IMMEDIATE MEASURES SHOULD BE TAKEN TO PROTECT LIFE
AND PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DEBRIS FLOWS...INCLUDING MUD AND ROCK SLIDES...ARE EXPECTED WITH THIS
STORM. MUD SLIDES AND ROCK SLIDES CAN POTENTIALLY TRAP AND KILL
PEOPLE CAUGHT IN THEIR PATH.

&&

LAT...LON 3371 11765 3374 11767 3377 11758 3376 11758
      3376 11754

$$

SS
7 follow-up statements
178 
WGUS76 KSGX 121405
FFSSGX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
605 AM PST FRI DEC 12 2014

CAC059-121630-
/O.CON.KSGX.FF.W.0054.000000T0000Z-141212T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ORANGE CA-
605 AM PST FRI DEC 12 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 AM PST FOR EAST
CENTRAL ORANGE COUNTY...

AT 554 AM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF MODERATE TO HEAVY RAIN CAPABLE OF PRODUCING FLASH 
FLOODING OVER THE SILVERADO FIRE BURN SCAR. THE SILVERADO MOTORWAY 
GAGE SUPPORTS THIS...REPORTING 0.24 IN OF RAIN FALL IN 15 MINUTES.  

FLASH FLOODS AND DEBRIS FLOWS ARE LIKELY TO OCCUR IN THE SILVERADO
CANYON AREA DUE TO HEAVY RAIN FALLING OVER THE SILVERADO FIRE BURN
SCAR. THIS INCLUDES HOMES AND BUSINESSES IN AND AROUND SILVERADO
CANYON ROAD. THIS IS A DANGEROUS SITUATION FOR SILVERADO CANYON
RESIDENTS...AND IMMEDIATE MEASURES SHOULD BE TAKEN TO PROTECT LIFE
AND PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DEBRIS FLOWS...INCLUDING MUD AND ROCK SLIDES...ARE EXPECTED WITH THIS
STORM. MUD SLIDES AND ROCK SLIDES CAN POTENTIALLY TRAP AND KILL
PEOPLE CAUGHT IN THEIR PATH.

&&

LAT...LON 3371 11765 3374 11767 3377 11758 3376 11758
      3376 11754

$$

PALMER
761 
WGUS76 KSGX 121458
FFSSGX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
658 AM PST FRI DEC 12 2014

CAC059-121630-
/O.CON.KSGX.FF.W.0054.000000T0000Z-141212T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ORANGE CA-
658 AM PST FRI DEC 12 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 AM PST FOR EAST
CENTRAL ORANGE COUNTY...

AT 648 AM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE MODERATE TO HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING 
OVER THE SILVERADO BURN SCAR. ALTHOUGH THE ORANGE COUNTY EOC HAS NOT 
REPORTED ANY DEBRIS MOVEMENT AT THIS TIME...FLASH FLOODS AND DEBRIS 
FLOWS ARE LIKELY TO OCCUR IN THE SILVERADO CANYON AREA DUE TO 
MODERATE TO HEAVY RAIN FALLING OVER THE SILVERADO FIRE BURN SCAR. 
THIS INCLUDES HOMES AND BUSINESSES IN AND AROUND SILVERADO CANYON 
ROAD. THIS IS A DANGEROUS SITUATION FOR SILVERADO CANYON 
RESIDENTS...AND IMMEDIATE MEASURES SHOULD BE TAKEN TO PROTECT LIFE 
AND PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DEBRIS FLOWS...INCLUDING MUD AND ROCK SLIDES...ARE EXPECTED WITH THIS
STORM. MUD SLIDES AND ROCK SLIDES CAN POTENTIALLY TRAP AND KILL
PEOPLE CAUGHT IN THEIR PATH.

&&

LAT...LON 3371 11765 3374 11767 3377 11758 3376 11758
      3376 11754

$$

PALMER
496 
WGUS56 KSGX 121610
FFWSGX
CAC059-121930-
/O.EXT.KSGX.FF.W.0054.000000T0000Z-141212T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
810 AM PST FRI DEC 12 2014

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL ORANGE COUNTY IN SOUTHWEST CALIFORNIA...

* UNTIL 1130 AM PST

* AT 800 AM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUES 
  TO INDICATE MODERATE TO HEAVY RAIN FALLING OVER THE SILVERADO FIRE 
  BURN SCAR CAPABLE OF PRODUCING FLASH FLOODING.

FLASH FLOODS AND DEBRIS FLOWS ARE LIKELY TO OCCUR IN THE SILVERADO 
CANYON AREA DUE TO HEAVY RAIN FALLING OVER THE SILVERADO FIRE BURN 
SCAR. THIS INCLUDES HOMES AND BUSINESSES IN AND AROUND SILVERADO 
CANYON ROAD. THIS IS A DANGEROUS SITUATION FOR SILVERADO CANYON 
RESIDENTS...AND IMMEDIATE MEASURES SHOULD BE TAKEN TO PROTECT LIFE 
AND PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DEBRIS FLOWS...INCLUDING MUD AND ROCK SLIDES...ARE EXPECTED WITH THIS
STORM. MUD SLIDES AND ROCK SLIDES CAN POTENTIALLY TRAP AND KILL
PEOPLE CAUGHT IN THEIR PATH.

&&

LAT...LON 3371 11765 3374 11767 3377 11758 3376 11758
      3376 11754

$$

PALMER
475 
WGUS76 KSGX 121707
FFSSGX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
907 AM PST FRI DEC 12 2014

CAC059-121930-
/O.CON.KSGX.FF.W.0054.000000T0000Z-141212T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ORANGE CA-
907 AM PST FRI DEC 12 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 AM PST FOR EAST
CENTRAL ORANGE COUNTY...

AT 900 AM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUES TO 
INDICATE MODERATE TO LOCALLY HEAVY RAIN CAPABLE OF PRODUCING FLASH 
FLOODING OVER THE SILVERADO FIRE BURN SCAR AREA.  THIS INCLUDES 
HOMES AND BUSINESSES IN AND AROUND SILVERADO CANYON ROAD. THIS IS A 
DANGEROUS SITUATION FOR SILVERADO CANYON RESIDENTS...AND IMMEDIATE 
MEASURES SHOULD BE TAKEN TO PROTECT LIFE AND PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DEBRIS FLOWS...INCLUDING MUD AND ROCK SLIDES...ARE EXPECTED WITH THIS
STORM. MUD SLIDES AND ROCK SLIDES CAN POTENTIALLY TRAP AND KILL
PEOPLE CAUGHT IN THEIR PATH.

&&

LAT...LON 3371 11765 3374 11767 3377 11758 3376 11758
      3376 11754

$$

PALMER
907 
WGUS56 KSGX 121915
FFWSGX
CAC059-122130-
/O.EXT.KSGX.FF.W.0054.000000T0000Z-141212T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
1115 AM PST FRI DEC 12 2014

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL ORANGE COUNTY IN SOUTHWEST CALIFORNIA...

* UNTIL 130 PM PST

* AT 1106 AM PST...THE MAIN BAND OF MODERATE TO HEAVY RAIN HAS       
PASSED THE BURN AREA. HOWEVER...DOPPLER RADAR INDICATES SHOWERS WILL 
CONTINUE TO TRACK ACROSS THE COUNTY THROUGH MIDDAY. SOME OF THESE 
SHOWERS ARE BRIEFLY VERY INTENSE AND COULD TRIGGER A FLASH FLOOD 
AND/OR A DEBRIS FLOW IN AND BELOW THE SILVERADO BURN AREA. THIS 
INCLUDES HOMES AND BUSINESSES IN AND AROUND SILVERADO CANYON ROAD. 
THIS IS A DANGEROUS SITUATION FOR SILVERADO CANYON RESIDENTS...AND 
IMMEDIATE MEASURES SHOULD BE TAKEN TO PROTECT LIFE AND PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE WATERSHEDS BURNED THIS FALL ARE PARTICULARLY SUSCEPTIBLE TO FLASH
FLOODS AND DEBRIS FLOWS DURING RAINSTORMS. A SHORT PERIOD OF EVEN
MODERATE RAINFALL ON A BURNED WATERSHED CAN LEAD TO DEBRIS FLOWS.

&&

LAT...LON 3371 11765 3374 11767 3377 11758 3376 11758
      3376 11754

$$

MM
486 
WGUS76 KSGX 122029
FFSSGX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1229 PM PST FRI DEC 12 2014

CAC059-122130-
/O.CON.KSGX.FF.W.0054.000000T0000Z-141212T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ORANGE CA-
1229 PM PST FRI DEC 12 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 PM PST FOR EAST
CENTRAL ORANGE COUNTY...

AT 1225 PM...DOPPLER RADAR INDICATED SHOWERS CONTINUING TO TRACK 
ACROSS THE COUNTY BEFORE DECREASING AFTER 130 PM. SOME OF THESE 
SHOWERS ARE BRIEFLY VERY INTENSE AND COULD TRIGGER A FLASH FLOOD 
AND/OR A DEBRIS FLOW IN AND BELOW THE SILVERADO BURN AREA. 

THIS INCLUDES HOMES AND BUSINESSES IN AND AROUND SILVERADO CANYON 
ROAD. THIS IS A DANGEROUS SITUATION FOR SILVERADO CANYON 
RESIDENTS...AND IMMEDIATE MEASURES SHOULD BE TAKEN TO PROTECT LIFE 
AND PROPERTY.

LAT...LON 3371 11765 3374 11767 3377 11758 3376 11758 3376 11754

$$

MM
754 
WGUS76 KSGX 122124
FFSSGX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
124 PM PST FRI DEC 12 2014

CAC059-122131-
/O.EXP.KSGX.FF.W.0054.000000T0000Z-141212T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ORANGE CA-
124 PM PST FRI DEC 12 2014

...THE FLASH FLOOD WARNING WILL EXPIRE AT 130 PM PST FOR CENTRAL
ORANGE COUNTY...

AS OF 130 PM...THE STEADY RAIN AS WELL AS THE HEAVIER SHOWERS HAD 
ENDED. A FEW SHOWERS WILL DEVELOPING AND MOVING INTO THE SILVERADO 
BURN AREA...BUT AT THIS TIME THEY DO NOT HAVE THE INTENSITY TO 
TRIGGER FLASH FLOODING OR DEBRIS FLOWS. A FLASH FLOOD WATCH IS STILL 
IN EFFECT BECAUSE MORE SHOWERS ARE EXPECTED THROUGH THE EVENING AND 
COULD INTENSIFY AT ANY TIME.

LAT...LON 3371 11765 3374 11767 3377 11758 3376 11758

$$

MM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Dec 12, 3:00 AM PST, 1 hour 41 minutes earlier.

Area forecast discussion, Dec 12, 3:00 AM PST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
300 AM PST FRI DEC 12 2014

.SYNOPSIS...
A STRONG STORM SYSTEM WILL BRING GUSTY WINDS AND RAIN TODAY WITH A
PERIOD OF HEAVY RAIN LIKELY THIS MORNING. SCATTERED SHOWERS
WILL CONTINUE TONIGHT BEFORE ENDING EARLY SATURDAY.
SEVERAL INCHES OF SNOW WILL ACCUMULATE IN THE HIGHER ELEVATIONS OF
THE SAN BERNARDINO COUNTY MOUNTAINS. DRY WITH SEASONAL WEATHER LATE
SATURDAY THROUGH MONDAY. A SERIES OF TROUGHS WILL BRING PERIODS OF
RAIN MONDAY NIGHT INTO WEDNESDAY...POSSIBLY INTO THURSDAY.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

A NARROW BAND OF HEAVY PRECIPITATION WAS MOVING THROUGH EASTERN
VENTURA COUNTY AS OF 230 AM. RAINFALL RATES WITHIN THIS BAND WERE
GENERALLY BETWEEN ONE-HALF TO ONE INCH PER HOUR A MUCH LARGER SWATH
OF MODERATE TO HEAVY RAIN IS MOVING THROUGH SANTA BARBARA COUNTY.
FURTHER EAST OVER OUR FORECAST AREA...SCATTERED LIGHT SHOWERS HAVE
DEVELOPED IN THE RELATIVELY WARM SOUTHERLY FLOW AHEAD OF THE COLD
FRONT. MOSTLY TRACE AMOUNTS TO A COUPLE HUNDREDTHS OF AN INCH HAVE
BEEN REPORTED WITH THESE SHOWERS ALONG THE COAST AND THE SOUTH
SLOPES OF THE SAN BERNARDINO MOUNTAINS.

NO MAJOR CHANGES TO THE FORECAST THIS MORNING AS THINGS APPEAR TO BE
ON TRACK. GUSTY SOUTH WINDS HAVE DEVELOPED AHEAD OF THE FRONT AND
SHOULD CONTINUE TO STRENGTHEN AS THE FRONT APPROACHES. THE STRONG
SOUTHERLY LOW-LEVEL JET...VEERING WIND PROFILE...AND MODEST SURFACE
BASED CAPE WILL ARE FAVORABLE FOR THUNDERSTORMS THIS
MORNING...MAINLY OVER THE COASTAL WATERS AND ADJACENT COASTAL AREAS.
WATERSPOUTS AND/OR WEAK TORNADOES ARE NOT OUT OF THE QUESTION. THIS
THREAT SHOULD QUICKLY END BY ABOUT 10 AM AS LOW-LEVEL WINDS BECOME
WESTERLY.

FOR THE STORM TODAY...

WIND: STRONG SOUTH-SOUTHEAST WINDS AHEAD OF THE COLD FRONT WILL
CONTINUE THROUGH ABOUT 10 AM FRIDAY. A PERIOD OF SUSTAINED WINDS OF
20-30 MPH WITH GUSTS OF 40-45 MPH IS LIKELY DURING THIS TIME. WINDS
WILL BECOME WESTERLY AND WEAKEN SUBSTANTIALLY WITH THE PASSAGE OF
THE COLD FRONT LATER THIS MORNING.

RAINFALL: ISOLATED LIGHT SHOWERS EARLY THIS MORNING WILL BE FOLLOWED
BY WIDESPREAD MODERATE TO LOCALLY HEAVY RAIN BETWEEN ABOUT 4 AM AND
10 AM. STRATIFORM PRECIPITATION WILL TURN TO SHOWERS THIS AFTERNOON
AND GRADUALLY TAPER OFF TONIGHT INTO SATURDAY MORNING. COLD AIR
ALOFT WILL MOVE OVER THE REGION THIS EVENING...INCREASING
INSTABILITY AND ENHANCING THE THREAT OF THUNDERSTORMS. WHILE SHOWERS
THIS EVENING SHOULD BE LIGHT FOR THE MOST PART...ISOLATED MODERATE
TO HEAVY SHOWERS AND SMALL HAIL ARE POSSIBLE SHOULD ANY
THUNDERSTORMS DEVELOP. OTHERWISE THE HIGHEST RAINFALL AMOUNTS ARE
EXPECTED ALONG THE SOUTH SLOPES OF THE SAN BERNARDINO MOUNTAINS
WHERE STRONG SOUTH WINDS ENHANCE OROGRAPHIC PRECIPITATION.

STORM TOTAL RAINFALL AMOUNTS WILL BE AROUND 1-1.50 INCHES IN THE
ORANGE COUNTY COASTAL AREAS AND INLAND EMPIRE...0.75-1.25 INCHES IN
THE SAN DIEGO COUNTY COASTS AND VALLEYS...1.5-2.00 INCHES IN THE
MOUNTAINS...AND 0.25-0.50 INCHES IN THE DESERTS. LOCAL AMOUNTS OF
3-4 INCHES ARE POSSIBLE ON THE SOUTH SLOPES OF THE SAN BERNARDINO
MOUNTAINS.

SNOWFALL: SNOW LEVELS WILL FALL FROM 8000 FEET THIS MORNING TO
5500-6500 FEET THIS AFTERNOON...THEN 5000-5500 FEET FRIDAY NIGHT.
2-5 INCHES OF SNOW IS POSSIBLE OVER THE SAN BERNARDINO
MOUNTAINS...WITH LOCALLY HIGHER AMOUNTS ON HIGHEST PEAKS. 1-2 INCHES
ARE POSSIBLE ON THE HIGHER PEAKS OF THE SAN JACINTO MOUNTAINS...AND
ONLY TRACE AMOUNTS ABOVE 5500 FT IN SAN DIEGO COUNTY.

WEAK RIDGING WILL BRING DRY...MILD WEATHER SUNDAY INTO MONDAY.
ANOTHER TROUGH DIGS ALONG THE WEST COAST BY MONDAY...AND SEVERAL
SHORT WAVES MOVING INTO SOUTHERN CA WILL BRING PERIODS OF
PRECIPITATION LATE MONDAY INTO AT LEAST WEDNESDAY. THE TIMING AND
TRACK OF THE MAIN UPPER LOW AND LONG-WAVE TROUGH AXIS IS ALL OVER
THE PLACE...SO CONFIDENCE LOWERS RAPIDLY TOWARDS THE END OF THE
FORECAST PERIOD. SHOWERS COULD CONTINUE INTO THU...OR WE COULD BE
WARMER AND DRY UNDER OFFSHORE FLOW.

&&

.AVIATION...
121000Z...LOW CLOUDS WITH BASES 2500-3500 FT MSL AND TOPS NEAR 4500
FT MSL...WILL CONTINUE WEST OF THE MOUNTAINS EARLY THIS MORNING.
REDUCED VIS AND LOWER CIGS ARE LIKELY BETWEEN 1500 UTC AND 2100 UTC
DURING RAIN SHOWERS. SCT TSTMS WILL ALSO BE POSSIBLE DURING THIS
PERIOD. VARIABLE CIGS WILL CONTINUE THROUGH TONIGHT.

SOUTH WINDS GUSTING TO NEAR 35 KTS WILL LIKELY IMPACT AIRPORTS WEST
OF THE MTNS BETWEEN 1200 UTC AND 1800 UTC...WHILE PORTIONS OF THE
MOUNTAINS AND DESERTS COULD EXPERIENCE GUSTS NEAR 50 KTS. WINDS WILL
SLOWLY DIMINISH THROUGH THE DAY...BECOMING WESTERLY IN THE
AFTERNOON AFTER THE FRONT PASSES.

&&

.MARINE...
200 AM...SEAS WILL CONTINUE TO RISE THROUGH SATURDAY AS A SERIES OF
ELEVATED WEST-NORTHWEST SWELLS ENTER THE REGION. AS THE LARGEST
SWELLS ENTER THE COASTAL WATERS THIS MORNING...COMBINED SEAS OF 10
TO 13 FEET WILL BE POSSIBLE THROUGH SATURDAY...MAINLY OVER THE OUTER
COASTAL WATERS. SOUTH WINDS GUSTING NEAR 35 KT ARE EXPECTED AHEAD OF
THE COLD FRONT THIS MORNING...WITH WEST WINDS GUSTING TO NEAR 20 KT
BEHIND THE FRONT EARLY THIS AFTERNOON AND EVENING. CONDITIONS WILL
LIKELY BE HAZARDOUS TO SMALL CRAFT DURING THIS TIME. WINDS WILL
CONTINUE TO WEAKEN ON SATURDAY. A SMALL CRAFT ADVISORY REMAINS IN
EFFECT THROUGH SATURDAY MORNING FOR THE SEAS AND WIND.

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS MORNING AS THE COLD
FRONT MOVES ACROSS THE COASTAL WATERS. CLOUD-TO-WATER
LIGHTNING...SMALL HAIL...HEAVY RAIN...GUSTY AND ERRATIC WINDS...AND
WATERSPOUTS WILL BE POSSIBLE NEAR THUNDERSTORMS. A MARINE WEATHER
STATEMENT HAS BEEN ISSUED FOR THE COASTAL WATERS FOR TODAY AND
TONIGHT.

&&

.BEACHES...
200 AM...SURF WILL CONTINUE TO INCREASE ALONG SAN DIEGO AND ORANGE
COUNTY BEACHES THIS MORNING...BECOMING 7 TO 10 FEET WITH LOCAL SETS
TO 14 FEET. STRONG RIP CURRENTS ARE EXPECTED THROUGH THE
WEEKEND...WITH BEACH EROSION POSSIBLE TODAY AND SATURDAY. SWELL AND
SURF WILL BEGIN TO SUBSIDE EARLY NEXT WEEK.

&&

.SKYWARN...
SKYWARN ACTIVATION MAY BE REQUESTED EARLY THIS MORNING. WEATHER
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...WIND ADVISORY UNTIL 10 AM PST FRIDAY FOR THE ORANGE COUNTY
     COASTAL AREAS...SAN BERNARDINO AND RIVERSIDE COUNTY
     VALLEYS-THE INLAND EMPIRE...SAN DIEGO COUNTY COASTAL
     AREAS...SAN DIEGO COUNTY VALLEYS...SANTA ANA MOUNTAINS AND
     FOOTHILLS.

     BEACH HAZARDS STATEMENT THROUGH LATE TONIGHT FOR THE BEACHES IN
     THE ORANGE COUNTY COASTAL AREAS...SAN DIEGO COUNTY COASTAL
     AREAS.

     HIGH SURF ADVISORY FROM 4 AM FRIDAY TO 10 PM PST SATURDAY FOR
     THE ORANGE COUNTY COASTAL AREAS...SAN DIEGO COUNTY COASTAL
     AREAS.

     WINTER WEATHER ADVISORY FROM 6 AM FRIDAY TO 6 AM PST SATURDAY
     FOR THE SAN BERNARDINO COUNTY MOUNTAINS.

     HIGH WIND WARNING UNTIL 10 AM FRIDAY FOR THE APPLE AND LUCERNE
     VALLEYS...SAN BERNARDINO COUNTY MOUNTAINS.

     FLASH FLOOD WATCH FROM LATE TONIGHT THROUGH LATE FRIDAY NIGHT
     FOR THE SAN DIEGO COUNTY VALLEYS...SANTA ANA MOUNTAINS AND
     FOOTHILLS.

PZ...SMALL CRAFT ADVISORY UNTIL 10 AM PST SATURDAY FOR THE COASTAL
     WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
     30 NM...WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER
     EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND.

&&

PUBLIC...22
AVIATION/MARINE/BEACHES...PG

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 12, 4:12 AM PSTAreal Flood AdvisorySGXOrange, Riverside, San Bernardino, San Diego9 hr
Dec 12, 4:24 AM PSTSpecial Marine WarningSGX81 min
Dec 12, 5:40 AM PSTSpecial Marine WarningSGX65 min
Dec 12, 5:56 AM PSTAreal Flood AdvisorySGXOrange, Riverside, San Bernardino, San Diego5 hr
Dec 12, 6:44 AM PSTAreal Flood AdvisorySGXSan Diego5 hr
Dec 12, 7:48 AM PSTWinter Storm WarningSGXSan Bernardino14 hr
Dec 12, 10:44 AM PSTAreal Flood AdvisorySGXOrange, Riverside, San Bernardino, San Diego3 hr
Dec 12, 11:47 AM PSTAreal Flood AdvisorySGXSan Diego3 hr
Dec 12, 12:59 PM PSTAreal Flood AdvisorySGXOrange, Riverside, San Bernardino, San Diego2 hr
Dec 12, 2:41 PM PSTAreal Flood AdvisorySGXRiverside, San Bernardino2 hr

Nearby

Flash Flood Warnings in California, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.